| Model Number |
G43781 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/13/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p050017/s002 and s003 the investigation into this event is still being carried out.A follow up report will be submitted with the investigation conclusions.
Event or Problem Description
The delivery system was inserted from the right cfa to the left ia contralaterally, but it could not advance to the contralateral side.Then, another device (ziv5-18-125-8-40) was used instead.The replacement could advance to the target site and the procedure was completed successfully.There have been no adverse effects to the patient reported.Additional information provided - the wire guide used was cruise (size unknown/ hydrophilic) manufactured by asahi intecc.The delivery system was flushed through the flushing port before the procedure as per package insert.The patient anatomy was tortuous.The lot# of the replacement which finished the procedure was c1213008, different from the complaint device lot.
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Exemption number: e2016031.(b)(4).Importer site establishment registration number: (b)(4).The following additional information was received ¿1) did the wireguide pass through the entire device and through the proximal end? yes.Was there any difficulty noted when withdrawing the device over the wireguide? no.Device evaluation: the ziv5-18-125-8-40 device was not returned for evaluation.With the information provided, a document based investigation was conducted.Input was sought from research & development engineering and the it was determined that as the device was not returned to cirl for an evaluation a definitive root cause could not be conclusively determined, however given the patients tortuous anatomy as per the complaint description it is possible that a tortuous patient anatomy could have contributed to the event.Other possible causes could include damage to the delivery system, which could have occurred during device preparation.These could have caused or contributed to the difficulty advancing to the target site.There is no evidence to suggest that this incident did not occur, therefore the complaint is confirmed based on customer testimony.The physician reported using another device to complete the procedure, and the new device did not encounter resistance during advancement or deployment.Documents review: prior to distribution all ziv5-18-125-8-40 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Summary: there is no evidence to suggest that this incident did not occur, therefore the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and another device was used to complete the procedure.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.The delivery system was inserted from the right cfa to the left ia contralaterally, but it could not advance to the contralateral side.Then, another device (ziv5-18-125-8-40) was used instead.The replacement could advance to the target site and the procedure was completed successfully.There have been no adverse effects to the patient reported.Additional information provided the wire guide used was cruise (size unknown/ hydrophilic) manufactured by asahi intecc.The delivery system was flushed through the flushing port before the procedure as per package insert.The patient anatomy was tortuous.The lot# of the replacement which finished the procedure was c1213008, different from the complaint device lot.